Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 15, 2015, 7:22 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2015, 7:22 PM CDT (00:22 UTC)
- Expired
- Apr 15, 2015, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 7:28 PM CDT | TSTM WND DMG | 3 Ssw Antioch, TN | THREE TREES DOWN WITH UP TO 4000 PEOPLE WITHOUT POWER SOUTH OF ANTIOCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
809
WUUS54 KOHX 160022
SVROHX
TNC037-149-187-160100-
/O.NEW.KOHX.SV.W.0035.150416T0022Z-150416T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT WED APR 15 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 800 PM CDT
* AT 722 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTIOCH...
AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NOLENSVILLE AROUND 740 PM CDT.
LA VERGNE AROUND 755 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3604 8649 3587 8657 3599 8677 3607 8668
TIME...MOT...LOC 0022Z 290DEG 12KT 3603 8670
HAIL...1.00IN
WIND...60MPH
$$
312 follow-up statements
768
WWUS54 KOHX 160043
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
743 PM CDT WED APR 15 2015
TNC187-160052-
/O.CAN.KOHX.SV.W.0035.000000T0000Z-150416T0100Z/
WILLIAMSON TN-
743 PM CDT WED APR 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILLIAMSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 3594 8654 3601 8672 3607 8667 3604 8649
TIME...MOT...LOC 0042Z 280DEG 12KT 3603 8665
$$
TNC037-149-160100-
/O.CON.KOHX.SV.W.0035.000000T0000Z-150416T0100Z/
RUTHERFORD TN-DAVIDSON TN-
743 PM CDT WED APR 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DAVIDSON AND NORTHWESTERN RUTHERFORD COUNTIES UNTIL 800 PM CDT...
AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTIOCH...AND
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LA VERGNE AROUND 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3594 8654 3601 8672 3607 8667 3604 8649
TIME...MOT...LOC 0042Z 280DEG 12KT 3603 8665
HAIL...1.00IN
WIND...60MPH
$$
31725 WWUS54 KOHX 160058 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 758 PM CDT WED APR 15 2015 TNC037-149-160109- /O.EXP.KOHX.SV.W.0035.000000T0000Z-150416T0100Z/ RUTHERFORD TN-DAVIDSON TN- 758 PM CDT WED APR 15 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON AND NORTHWESTERN RUTHERFORD COUNTIES WILL EXPIRE AT 800 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3594 8654 3601 8672 3607 8667 3604 8649 TIME...MOT...LOC 0059Z 290DEG 12KT 3602 8659 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:11 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Apr 15, 2:11 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 211 PM CDT WED APR 15 2015 .DISCUSSION... NEEDLESS TO SAY AN UNSETTLED STRETCH OF WEATHER COMING UP FOR THE NEXT SEVERAL DAYS. INITIALLY A SHORT WAVE EXTENDS FROM SOUTHEAST KANSAS DOWN THROUGH TEXARKANA WILL MOVE THIS WAY TONIGHT WHILE A SURFACE LOW CENTERED OVER WESTERN ARKANSAS WITH A WARM FRONT DRAPED EASTWARD ALONG THE MISSISSIPPI...ALABAMA BORDER. FRONT LIFTS NORTHWARD TONIGHT PLACING MID STATE WELL WITHIN WARM SECTOR BEFORE DAYBREAK THURSDAY. AM LOOKING FOR INSTABILITY TO INCREASE OVERNIGHT AND WITH THE APPROACHING SHORT WAVE EXPECT TO SEE SHOWERS AND SCATTERED THUNDERSTORMS DEVELOP IN NORTHEAST MISSISSIPPI AND SOUTHERN MIDDLE TENNESSEE AROUND MIDNIGHT AND LIFT NORTHWARD IN THE OVERNIGHT. THERE COULD BE SOME ISOLATED TO SCATTERED EVENING SHOWERS AND PERHAPS A THUNDERSTORM OR TWO BUT SHORT WAVE'S GOT TO GET CLOSER AND WE NEED TO DESTABILIZE WHICH WE WILL SOUTH OF WARM FRONT LATER TONIGHT. STILL A GOOD CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS ON THURSDAY AS SHORT WAVE WEAKENS WHILE TRAVERSING THE AREA. SOUTHWESTERN U.S UPPER LOW IN PLACE ON THURSDAY WITH A SERIES OF SHORT WAVES EJECTING OVER THE NEXT SEVERAL DAYS BEFORE SOUTHWESTERN U.S UPPER LOW FINALLY PHASES WITH BUCKLING NORTHERN STREAM WITH A BROAD UPPER TROUGH RESULTING OVER THE EASTERN HALF OF THE U.S. FIRST OF NEXT WEEK. MILD TEMPS THROUGH THE WEEKEND THEN COOLER NIGHTIME TEMPS MONDAY NIGHT AND AGAIN TUESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 72 60 78 / 60 50 30 30 CLARKSVILLE 60 74 59 76 / 60 40 30 30 CROSSVILLE 54 65 55 72 / 60 50 30 30 COLUMBIA 59 72 58 76 / 60 50 30 30 LAWRENCEBURG 59 72 58 76 / 60 50 30 30 WAVERLY 60 76 60 78 / 60 40 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Apr 15, 5:07 AM CDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CDT WED APR 15 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-161015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 507 AM CDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS MIDDLE TN. SOME OF THESE STORMS MAY BECOME STRONG AT TIMES...ESPECIALLY FOR AREAS SOUTH OF INTERSTATE 40 AND WEST OF INTERSTATE 24. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Special weather statement, Apr 15, 6:22 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 622 PM CDT WED APR 15 2015 TNZ027-059-152345- DAVIDSON-WILLIAMSON- 622 PM CDT WED APR 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON COUNTIES... AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING EAST AT 15 MPH. SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...BELLE MEADE...FOREST HILLS...OAK HILL AND BERRY HILL. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. NO PLACE OUTDOORS IS SAFE WHEN THERE IS LIGHTNING. MOVE INDOORS OR INTO A VEHICLE IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3613 8674 3601 8670 3600 8697 3608 8698 31
Local storm report, Apr 15, 6:58 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 6 SW NASHVILLE 36.11N 86.86W
04/15/2015 E0.88 INCH DAVIDSON TN TRAINED SPOTTER
NICKEL SIZE HAIL IN BELLEVUE
&&
EVENT NUMBER OHX1500484
21Special weather statement, Apr 15, 6:58 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT WED APR 15 2015
TNZ027-160030-
DAVIDSON-
658 PM CDT WED APR 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY...
AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FOREST HILLS...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS IN THE PATH INCLUDE FOREST HILLS...OAK HILL AND BERRY
HILL.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. FREQUENT LIGHTNING IS ALSO EXPECTED WITH THIS STORM.
NO PLACE OUTDOORS IS SAFE WHEN THERE IS LIGHTNING. MOVE INDOORS OR
INTO A VEHICLE IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3613 8671 3605 8669 3602 8676 3604 8680
3604 8684 3605 8685 3612 8682
31Special weather statement, Apr 15, 7:15 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT WED APR 15 2015
TNZ027-059-062-160045-
DAVIDSON-RUTHERFORD-WILLIAMSON-
715 PM CDT WED APR 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND
WILLIAMSON COUNTIES...
AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR OAK HILL...MOVING EAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ANTIOCH AND NOLENSVILLE.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. FREQUENT LIGHTNING IS ALSO EXPECTED WITH THIS STORM.
NO PLACE OUTDOORS IS SAFE WHEN THERE IS LIGHTNING. MOVE INDOORS OR
INTO A VEHICLE IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3606 8656 3592 8660 3598 8674 3600 8678
3602 8678 3607 8672
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:15 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Apr 15, 8:17 PM CDT | River Flood Advisory | OHX | Davidson | 12 hr |
| Apr 15, 10:36 PM CDT | Special Weather Statement | OHX | Humphreys | 24 min |
| Apr 15, 10:51 PM CDT | Special Weather Statement | OHX | Perry | 39 min |
| Apr 15, 11:34 PM CDT | Special Weather Statement | OHX | Perry | 41 min |
| Apr 16, 12:16 AM CDT | Special Weather Statement | OHX | Hickman | 44 min |
| Apr 16, 12:23 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 52 min |
| Apr 16, 2:37 AM CDT | Special Weather Statement | OHX | Smith, Trousdale | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.